T Nation

Arimidex Erectile Dysfunction, Joint Pain. Testosterone:Estrogen Ratio

I’m doing some research prior to seeing my endocrinologist in two weeks. Here’s my situation:
BACKGROUND
I’ve been on TRT for 4 years. I’m a healthy 32 year old male - workout at least 5 times per week - super clean diet - body fat percentage is somewhere around 10-12%. My prescribed treatment is 100mg of Cypionate split in to two injections per week; HCG 500iu twice per week; and 0.5 mg Arimidex taken once per week.
Blood work:
Serum Testosterone (ng/dL): 812
Estradiol [L] 6.9 pg/mL
My body is responsive to these drugs hence the low dose of everything. The small amount of Arimidex has pushed my estrogen pretty low so we’ve backed off each year.
For the past year, I’ve been dealing with body aches, joint pain, and irritability in my mood. After a solid 8 hours of sleep, I wouldn’t wake up refreshed. I started to think that my low estrogen might be the cause so I got off the Arimidex to see.
In 4 weeks time, both my mood and body improved significantly. I started waking up before my alarm clock feeling refreshed. I haven’t been able to test what my estrogen level is but I suspect that my estrogen increased.
THE PROBLEM
Although my mood and body has improved, I’m running in to a lack of sexual interest. Prior to coming off the Arimidex my sex drive was pretty solid. Off the Arimidex I noticed I don’t really have a strong interest in sex and when I do have sex my erections are weak. This baffles me considering that most of the literature out there points to low sex drive when estrogen is LOW not when it increases.
I’m wondering if this has to do with my Testosterone Estrogen Ratio. I know that increasing estrogen lowers testosterone. Is the problem my Testosterone Estrogen Ratio? Is there a way to increase my estrogen while maintaining higher testosterone / estrogen ratio?
ADDITIONAL TRT QUESTION
I’ve heard of guys on TRT talking about how they get morning wood each morning. I don’t seem to get this (even on Arimidex). With a level of 812, I would expect this wouldn’t be the case. What’s going on here?

4 weeks may not be enough time for your body to fully adjust to any new changes in hormone levels.

Yes, I would agree. It seems that things have crashed and it’s been low for quite some time.

What about the morning wood? Is it normal to not have morning wood on TRT?

Spontaneous erections are a sign of health for a young man. Did this only start after TRT?

High E can disrupt your sex drive as well as low E.

I’d give it a few more weeks and see how you’re feeling then

Well I’m a very healthy 68 yr old but not quite the same as a young healthy guy in that regard. I had ED issues for years and even after years on TRT (gel, then injections) I still didn’t have morning wood with T levels at mid 600’s to around 800. It wasn’t until I started experimenting with blasts that I found the morning wood again (or the 68 yr old version of morning wood). But everyone is different and whatever T and estrogen levels give one guy wood might not work for the next guy. Not to mention a million other things that might factor in.

I haven’t had morning wood or spontaneous erections for years on TRT - maybe occasionally. However, I did do a blast a few years back and the high doses allowed for both.

When I blasted a few years back it was the same, erections all the time and lots of morning wood. Honestly, I miss morning wood but it seems that this is a young mans thing or someone running with higher doses.

I’m the same way. Sometimes it seems like my libido and erections are better when my e2 is lower, but my mood and energy are better when it’s higher.

I’d give it another 2-4 weeks, and if you need, add tiny amounts of AI back in and see how you feel

1 Like

So, pre-TRT you experienced spontaneous erections until your levels dropped, and then, you started TRT, and you only experienced them when “blasting”? Which dose did you blast?

Other things can cause ED. Succeeding socially is more important than most common issues physiologically, I think.

Take estrogen. You’re hilariously low. You’re so low that I cannot believe you haven’t shattered a hip midway through sex. There is no reason under the sun why a doctor who’s even remotely competent would keep giving you anastrozole when your e2 is single fucking digits.

Your lack of sexual interest is probably a combination of a bunch of things. A big change in hormones—and elevating your e2 is indeed a big change—can cause tons of short term side effects. Play through it.

1 Like

I haven’t had spontaneous erections or morning wood naturally since my teen years.

When I blasted at 500mg / wk I experienced it again. Success hasn’t been a problem for me.

Funny you say that, my hip has been bugging me for awhile now.

You’re right and I plan to raise hell with him when I see him. Judging from the waiting room, he mostly deals with older men with prostate problems. It’s hard to find good doctors.

Wait til week 12 to see where you are. Always keep in mind, more T means more E, and it takes time for some folks to adjust to both. Im on week 13 of my higher dose and its like being on my lower dose, except better! Haha. Just hang in there. It takes time to get there.